MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH

BOSTON SCIENTIFIC CORPORATION DIREXION; CATHETER, CONTINUOUS FLUSH
Model Number 80618
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/01/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that microcatheter became occluded and the outer layer ruptured under pressure.This direxion microcatheter was selected for use for a pelvic embolization procedure.During the procedure, while inside the patient the catheter became blocked and the outer layer ruptured under pressure.The rupture made the catheter difficult to remove, however they were able to remove the entire microcatheter and probe assembly without sequela.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device eval by manufacturer: returned product consisted of a direxion microcatheter from batch 28697343.The device shaft was microscopically analyzed which revealed multiple bends and two fractures located 48 cm and 51 cm from the hub.Further inspection found stretching located 48 cm to 64.5 cm from the hub.A test guidewire was attempted to be inserted into the lumen; however, the wire would not transcend past the stretched area of the device.

Brand Name
DIREXION
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
model farm road
cork
EI  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key14978219
Report Number2124215-2022-23872
Device Sequence Number5831409
Product Code KRA
UDI-Device Identifier08714729839422
UDI-Public08714729839422
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K142259
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/18/2024
Device Model Number80618
Device Catalogue Number80618
Device Lot Number0028697343
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer09/01/2022
Initial Report FDA Received Date07/11/2022
Supplement Report FDA Received Date09/23/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown